Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Black and breakable nails. Solution?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 22 Questions
Hi I am XXXXXXX Working in Infosys legs nails are becoming black and breakable what is the solution ?
Hi since my legs nails are becoming black I am suffering from dispression.I need to get marry soon but because of black nails I can not move ahead.Please let me know if I can send the photo of my black nails condition so that U can diagonisis the symtomps properly.
Screenshots have been provided with the actual problem with my toenails.Please have a look and advise accordingly on how to make treatment of the same. Would apprecite ur prompt response on this. If required will go for a regular treatment to get a speedy recovery.
Posted Tue, 8 May 2012 in Skin Cancer
Answered by Dr. Ashwin Bhandari 1 hour later

Thanks for the query.

After studying your description and photos, it seems to be most commonly associated with Fungal infections of nails. You will find weak, friable, discolored and sometimes foul smelling nails. It would require systemic and topical Antifungal treatment.

The other possibilities of black and friable nails are:
1) Psoriasis
2) Chronic trauma
3) Vitamin B 12 deficiency

I would recommend you to consult a Dermatologist who shall examine and put you on appropriate treatment.

Meanwhile you can follow these measures:
1) Avoid ill fit footwear
2) Keep your foot soaked in warm water with antiseptic solution like savlon in it. This will help to soften the nails.
3) Tab BECOSULES( Multivitamin ) once a day.

Hope this answers your query, In case of any doubts I am available for the follow ups.

Wish a good health.
Above answer was peer-reviewed by
Follow-up: Black and breakable nails. Solution? 18 minutes later
I had BECOSULES tablet for last 6 months but could not see/fell any significant improvement so far.Please suggest some alternatives.
Answered by Dr. Ashwin Bhandari 14 minutes later

Good to hear from you again.

Tab BECOSULES was advised to you for Vitamin B 12 deficiency, which could be a cause for black discoloration and friable nails. As you are on this medication for last 6 months then it wouldnt be required.

Please follow the other measures and do get examined by a Dermatologist for further specific treatment.

Hope this answers your query.

Wish you a good health.
Above answer was peer-reviewed by
Follow-up: Black and breakable nails. Solution? 1 hour later
Thanks for ur advise.
Could u pls suggest for a good Dermatologist at BBSR to whom I can visit for further treatment.

Answered by Dr. Ashwin Bhandari 10 hours later

Thank you for writing back to me.

Yes, there is a dermatologist on our panel at Bhubaneshwar. You can get his opinion at his clinic.

Dr. Managobinda Srichandan
Consultant Dermatologist

Clinic Location:
Skinpossible XXXXXXX Market,
Opposite HDFC Bank (DAV - Power House Rd),
Unit-8, Bhubaneswar,
Orissa, India.
Phone Number: 0000

Do let him know about our conversation we had on Healthcare Magic, which will help him to understand your problem better and also help him to guide you better.

Wish You Good Health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor